MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CORTEX SCREW SELF-TAPPING 30MM; SCREW, FIXATION. BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CORTEX SCREW SELF-TAPPING 30MM; SCREW, FIXATION. BONE
Model Number 214.830
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient dob & weight not provided for reporting.Date unknown when device malfunctioned.Complainant part was returned for manufacturer review/investigation additional info: k974537 ktt patient code used for: the patient experienced nonunion and a broken screw requiring revision surgery.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as product is entering the complaint system.Dhr review could not be conducted due the insufficient information¿s.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
It was reported that the patient had original surgery on unknown date for treatment of a humeral fracture.Patient was implanted with one (1) 4.5mm narrow (lcp)locking compression 9 hole/170mm plate and four (4) 4.5mm cortex self tapping 30mm screws.On an unknown date post-operatively, patient presented with a non-union.On (b)(6) 2018, surgeon removed implants and revised the patient to 8-hole plate and screws.At the beginning of the procedure, one (1) of the 4.5mm screws was reported as broken.The distal shaft portion of this 4.5mm cortex screw was left in the patient¿s humeral bone.Surgeon chose not to retrieve the broken screw shaft portion.Revision surgery was completed successfully with a 5-10-minute time delay due to the broken shaft tip.Patient is reported in stable condition.Sales consultant has no more information to report on this event.Concomitant device report: [unknown stryker hand drill] (part #: unknown, lot #: unknown, quantity: 1).(b)(4) is for 4.5mm cortex screw breaking post-implant and (b)(4) was opened for the tip of the ria breaking intraoperatively.This complaint is for one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional device product code: ktt.Part of the screw remained in the patient¿s bone; device not considered explanted.Date device received to manufacturer is reported inadvertently on the initial medwatch.Complainant device is not expected to be returned for manufacturer review/investigation; as such device received date is not applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CORTEX SCREW SELF-TAPPING 30MM
Common Device Name
SCREW, FIXATION. BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7403788
Report Number2939274-2018-51510
Device Sequence Number1769050
Product Code HWC
UDI-Device Identifier10886982154644
UDI-Public(01)10886982154644(10)LOTUNK
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.830
Device Catalogue Number214.830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR